MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 X-FORCE BALLOON DILATION CATHETER, 5MM X 4CM W/INFLATION DEVICE, STERILE; X-FORCE DILATION KIT

C.R. BARD, INC. (COVINGTON) -1018233 X-FORCE BALLOON DILATION CATHETER, 5MM X 4CM W/INFLATION DEVICE, STERILE; X-FORCE DILATION KIT
Model Number 998504
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the shaft on the catheter was broken, therefore the catheter was removed.The break was found as the contrast leaked as the pressure rose.
 
Additional Manufacturer Narrative
The reported event is confirmed but the cause is unknown.Evaluation of the returned sample, performed by futurematrix interventional, stated that there was a small longitudinal burst on the shaft approximately 10mm from balloon.The burst itself was approximately 3-4mm in length.Futurematrix interventional concluded that a definitive root cause could not be determined since no lot number was associated with this complaint and therefore traceability is limited for the investigation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "[warnings]: method of use: 1.Do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.2.Do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.3.If resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.[contraindications] method of use: 1.This product is for single use only.Do not resterilize.2.Do not use this device in the presence of conditions which create unacceptable risk during the dilation of the urinary tract.[shape, configuration and principles]: the x-forcetm u30 is a dual lumen catheter with a balloon mounted on the distal tip.It has a radiopaque tip and two radiopaque markers beneath the balloon that define the working length.The lumen labeled with rated burst pressure (rbp) is for balloon inflation.The other lumen allows the catheter to track over a 0.038 inch (0.97mm) guidewire and can be used for infusion of contrast medium.".
 
Event or Problem Description

Brand Name
X-FORCE BALLOON DILATION CATHETER, 5MM X 4CM W/INFLATION DEVICE, STERILE
Common Device Name
X-FORCE DILATION KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8525195
Report Number1018233-2019-02021
Device Sequence Number1883816
Product Code EZN
UDI-Device Identifier10801741052672
UDI-Public(01)10801741052672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number998504
Device Catalogue Number998504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1